Methadone Pregnancy Information / Methadone Pregnancy Info & Discussion / Archives / 07-23-2007 / Methadone & Weight Gain...

Topie: Methadone & Weight Gain...
March 23rd, 2007 08:38 PM
Concerned Mom Hi Girlies,
I was wondering if anyone knew of a good way to help lose the "Methadone weight"? YES, I gained almost 20 lbs in the last 3 months :( And I'm the type that likes to look sexy everywhere I go. I take pride in my looks dammit! LOL. I don't go overboard though.
Anyways I think part of my very recent weight gain might have something to do with constipation and water weight. I know that constipation is a side effect from Methadone but do y'all know if bloating is a side effect too?
I started taking "Vitadone" about 2 weeks ago and the sweets cravings have cut down a LOT and also my joint aches are NOTHING compared to what they were (I didn't even realize that Vitadone helped with that kind of stuff!) but I'm still constipated (although I've also been taking a stool softener) and it seems that I've actually GAINED a couple pounds since I started Vitadone. My BF said that it's just water wight from my matabolism trying to restablize because I'm eating a lot less sweets now and dieting, and that usually when you diet that you gain water weight for a few days before you start shedding the puonds. Does that make since or is he just trying to make me feel better? LOL, I feel like an idiot. He said that's what happened to his mom so idk.
So yeah I was just wondering what else I can do to lose more weight. Any suggestions would be much MUCH appreciated! Also, keep in mind when making suggestions that I am a breastfeeding Momma! :)

THANX GIRLS!

Lovies!
~Riki
March 24th, 2007 02:06 PM
Sharon Riki,
Be careful about the dieting while breastfeeding! Also did you clear the vitadone with your doc? The vitadone does not treat the joint aches.....what is ur dose now? What is likely to have happened is that as ur metabolism and blood volume has decreased post partum, the dose you are on has become more effective and the joint pains are less due to the dose being more effective.
As far as the constipation goes....Increase your fluid intake, remember that the baby is taking tons of fluid from you. Eat veggies, fruits, high fiber foods. And the wt gain.....exercise?

That's the best i can do for ya honey!

Hugs,
Sharon
March 24th, 2007 11:12 PM
Concerned Mom Thanks for your input Sharon. Do you know something about the Vitadone that I should know? I'm at 80mg. I think I might want to go down some on my dose. I'm still craving, but I'm depressed and my dose just makes me tired all the time even though I've been at this dose for a while. I don't know what I'm going to go, I just feel like crap , I'm broke and I'm now 20lbs heavier than right after I had the baby on top of it all. Thanx again.

Love,
~Riki
March 25th, 2007 02:15 AM
blonde_gurrl aww.... i know how u feel!
i didn't gain weight on methadone... but since i went off of it and on to suboxone i put on like 7 or 8 pounds... i think it' because i substitute food for drugs... i never felt the need to eat like that on methadone tho..

anywhooo... have u ever heard of green's first? http://www.greensfirst.com/

i loooooove this stuff and i'm pretty sure it's good for u when u breastfeed... i'd still ask first.... but anyway.. this helps alot... i feel sooo much better after i started drinking it... it tastes like hell but u get used to it.. and it gives u energy.. not the kind of energy u get from caffeine... u just dont feel so sluggishand it helps with constipation too :)
March 25th, 2007 07:45 AM
Concerned Mom Thanx Mary-Beth. I just visited the website and signed up for the free samples.

xoxo-Riki
March 25th, 2007 12:53 PM
Sharon Riki,
If you are still craving than it is probably not ur dose being to high that is making you tired....it's probably to low! Having a dose that is to low can disturb your sleep or even just keep ur energy level low. Please discuss all this with the counselor and/or doc at your clinic. Being tired can depress your mood too, but you need a complete evaluation, including an assessment of your depression to make sure you are ok.
Don't give up honey! Help is there for the asking!!
Please keep in touch and let us know how you are doing, ok?

Hugs,
Sharon
March 25th, 2007 07:27 PM
Concerned Mom Wow Sharon, I would have never thought that getting so tired after I dose was because my dose is too LOW. I just thought thay my dose was too high and since I was still craving then the Methadone must not be working right for me and it has discouraged me. I tried to tell my Dr. That I got tired during the day and he just lowed the dose that he usually uppped me ie he ups me 5mg now instead of 10mg. And I think that it's rediculous. What is 5mg going to do to help someone on 80mg? I told him that I wasn't getting tired anymore and now I'm scared to tell him again since I might need a dose adjustment again. He might say no! I don't want to have to stay craving like this every day. I guess I'll just let them know that I'm still craving and see where it goes from there. Thanks for your input Sharen. It's good to know that I need a dose increase and it's not because the Methadone isn't working. I feel much better now. You pulled through as usual :)


Love & Hugs!
~Riki Lee
March 25th, 2007 09:47 PM
blonde_gurrl that is the most horrible thing in the whole world... being afraid to ask for an increase...

the highest i went up wa 60mg and i knew that wassn't near enough to hold me but i knew if i asked for an increase then they'd detox me because i was supposed to be detoxed after chloe was born... and they forgot about me......... and thats exactley what happened to... i told me counselor and she wanted to ask for an increase... even tho i told her what would happen.... grrrrrrrr
i'm still bitter about that
March 25th, 2007 09:55 PM
Sharon You're welcome Riki! Being tired is different from nodding.....are you nodding or just tired? Are you sleeping ok? The other thing to consider is that you may be metabolizing the dose to quickly so you might be feeling noddy at the peak of ur dose which could be 2-4 hrs after you dose and then the dose wears off by 8-12 or so hrs later and then you crave. Have you noticed a pattern to your tiredness and cravings? Like what time of day are you experiencing these symptoms?
How long have you been on the clinic now? Have you gotten your 1st take home yet? Once you start to get take homes the clinic might consider doing a peak and trough (draw blood right before and then 3 hrs after your dose to get methadone blood levels) and splitting your dose again if the bloodwork reveals that you are a raipd metabolizer.
There are many considerations here, not the least of which is that you are a busy new momma and that can exhaust even the strongest of women!
Hang on....it will all work itself out honey....just keep asking for help....be direct and clear and persistent if you have to be.....it's your recovery and your treatment so make them get it right!!!

Hugs,
Sharon
March 26th, 2007 12:34 AM
Concerned Mom I used to nod but even then, the dose would not hold me for a full 24 hr period. I would get stuck at about 10-12 hrs no matter how many times I went up. Now I'm finally at a dose that holds off my physical cravings but I'm still having trouble with the mental ones. I stayed awake and didn't nap today to see if I would "nod" and I didn't really. I got kinda the same feeling but my eyes got pretty blurry and I was pretty tired. It's not the same feel as regular "tiredness" or "exhaustion" so I'm pretty positive that it has SOMETHING to do with the dose. Today was actually the first time that I havn't napped in a while (well, until 8:30pm) and I have to say, I felt MUCH better today then usual. Hopefully I can get to the right dose soon. This seems to be taking FOREVER!

Anyways, thanx for your replies Sharon, as usual they are very much appreciated :)


Love & Hugs!
~Riki Lee